Childhood Diseases

Posted by: Anthony | 2009-07-21


red penis

Hi doc

The top of my 9mnth old son penis is a bit red. Im sure what it could be .

Not sure if the events of the past few weeks contributed to the aforementioned:
His been on a course of antibiotics about two week ago and developed a bit of rash around the groin area, I applied daktarin cream.
Then last week had him at the doctor again as he developed a rash on his upper body i.e. front &  back. According to doc it was an allegic reaction, said it could possibly be the penicillin in augmentin or something he ate. Suggested I use allegex

What do you think could possiblly cause the redness in the penise and what can I use for it. Many thanks

Expert's Reply



This sounds like a candida infection following the recent use of antibiotics. Give your baby son a probiotic such as Reuteri infant drops,1ml daily for 10 days. Apply Nystatin cream to the red area at least twice a day until the redness disappears.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.